Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Does metoprolol cause hair loss with dry hair?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2685 Questions
I am taking metoprolol tablets and my hair is falling out and it is very dry is this a side effect?
I has an operation for twisted bowel in Oct 12 and had problems after the operation my heartbeat was irregular I was in intensive care unit for 6 days following the operation. I take the following meds Felodipine Tab 2.5mg 1 per day, Ramipil tab 10mg 1 tab per day, Asprin 100gr 1 per day and metoprolol 1/2 tab moring and evening and since taking metoprolol I have this really bad hair problem.
Posted Thu, 11 Apr 2013 in Medicines and Side Effects
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

Yes, Metoprolol does cause hair loss in some. This happens due to decreased blood to the peripheries including scalp.

Do apply MINOXIDIL 5% solution to the scalp once daily in the morning to prevent the hair-loss. Minoxidil is a cutaneous vasodilator. This dilates the blood vessels in the scalp and improves the blood circulation preventing hair fall and helping in regrowth.

Hope, I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Follow-up: Does metoprolol cause hair loss with dry hair? 2 hours later
Thank you for your reply do you think there may be another tablet that could take and it not may cause the hair problems
Answered by Dr. Raju A.T 14 hours later

Thanks for writing back.

All other medications of the group to which Metoprolol belongs, do cause hair fall. I would consider this the safest and effective medicine for your ailment.

Do use MINOXIDIL; it will nullify the effect completely.

Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor